Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

What causes pain in the left arm after a blood test?

DOCTOR OF THE MONTH - Dec 2016
Dec 2016
User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2012
Answered : 691 Questions
Question
Hey doctor this morning before work I had a blood test done. There was not much pain during it but afterwards I was in a bit of a rush since I had to go to work straight after and in the rush I noticed pain in my left arm where the blood was drawn and on the left side of my chest where I feel my heart beating. I had the blood test about 4 hours ago should I go back to my doctor and get it accessed or will it be something that will pass. The pain in my chest is what is worrying me it's on the left side above my nipple. Could blood have clotted in my heart as a result of me rushing after the blood test is it something I should worry about or see if it passes?
Mon, 21 May 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Rishu Saxena 58 minutes later
Brief Answer:
Apply thrombophobe ointment.Take tylenol and antacid.

Detailed Answer:
Hi,
Thanks for chooding HealthcareMagic for your query
Have read your query sir,
Most likely cause is Hematoma blood can leak out of a vein and under the skin during veno punctures. This can cause discomfort and pain and can complicate further collections from that site.However pain in chest and thorax can be very likely due to any other problem like gas or anxiety.
I would suggest you to take an antacid and anti anxiety pill and wait for next 3 to 4 hours.
To be on safe side you can get an ecg done.However i don’t feel its cardiac rather is related to your anxiety.

Just wait and watch for few hours and it should pass away.
For pain at blood drawn site apply OTC ointment thrombophobe and hematoma would settle down in few days.
You can also take a tylenol.
No clotting of blood in heart would lead to maasive cardiac attack and if not treated in 15 minutes would lead to fatality.So its nothing like that.
Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor